Alert archive / Nebraska / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 246, NWS Hastings, NE
NWS Hastings, NE issued this severe thunderstorm warning at Jul 13, 2011, 10:49 PM CDT for Franklin County, Nebraska; Smith County, Kansas. It was in force for 41 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 13, 2011, 10:49 PM CDT (03:49 UTC)
- Expired
- Jul 13, 2011, 11:30 PM CDT
- In force
- 41 min
- Issued by
- NWS Hastings, NE
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Smith County, KS, Franklin County, NE
The radar
The Grand Island radar (KUEX), 49 km from the middle of the area, began a volume at 03:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 13, 10:50 PM CDT | HAIL 1 | Franklin, NE | |
| Jul 13, 10:52 PM CDT | TSTM WND DMG | Franklin, NE | TREE DOWN ON A BUILDING IN FRANKLIN. NUMEROUS TREE LIMBS DOWN IN TOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 13, 4:41 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 3.8 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 559 J/kg
- Mixed-layer CIN
- -140 J/kg
- Mixed-layer LCL
- 972 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 59 m²/s²
- 0-3 km storm-relative helicity
- 195 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 3.2
The text
As transmitted, in the capitals the NWS used until 2016.
384
WUUS53 KGID 140349
SVRGID
KSC183-NEC061-140430-
/O.NEW.KGID.SV.W.0246.110714T0349Z-110714T0430Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE HASTINGS NE
1049 PM CDT WED JUL 13 2011
THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN SMITH COUNTY IN NORTH CENTRAL KANSAS...
SOUTHERN FRANKLIN COUNTY IN SOUTH CENTRAL NEBRASKA...
* UNTIL 1130 PM CDT
* AT 1048 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
FRANKLIN...OR 31 MILES NORTHEAST OF PHILLIPSBURG...AND MOVING
SOUTHEAST AT 10 MPH.
* LOCATIONS IMPACTED INCLUDE...
MAINLY RURAL AREAS OF NORTHWESTERN SMITH AND SOUTHERN FRANKLIN
COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
&&
LAT...LON 3988 9900 4014 9911 4022 9886 4002 9872
4000 9873 4000 9871 3997 9868
TIME...MOT...LOC 0349Z 318DEG 7KT 4008 9891
WIND...HAIL 60MPH 1.00IN
$$
PFANNKUCH3 follow-up statements
514
WWUS53 KGID 140402
SVSGID
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
1102 PM CDT WED JUL 13 2011
KSC183-NEC061-140430-
/O.CON.KGID.SV.W.0246.000000T0000Z-110714T0430Z/
SMITH KS-FRANKLIN NE-
1102 PM CDT WED JUL 13 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
FRANKLIN AND NORTH CENTRAL SMITH COUNTIES UNTIL 1130 PM CDT...
AT 1057 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
FRANKLIN...OR 31 MILES NORTHEAST OF PHILLIPSBURG...MOVING SOUTHEAST
AT 10 MPH.
IN ADDITION...AT 1050 PM CDT...QUARTER SIZE HAIL WAS REPORTED IN
FRANKLIN WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
MAINLY RURAL AREAS OF EXTREME NORTHERN SMITH AND SOUTHERN FRANKLIN
COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS EXHIBITED SOME WEAK ROTATION. TORNADOES CAN DEVELOP
QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH ONE IS NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE... SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3988 9900 4011 9904 4022 9886 4003 9873
4000 9873 4000 9871 3997 9868
TIME...MOT...LOC 0402Z 318DEG 7KT 4006 9889
WIND...HAIL 60MPH 1.00IN
$$
PFANNKUCH646
WWUS53 KGID 140418
SVSGID
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
1118 PM CDT WED JUL 13 2011
KSC183-NEC061-140430-
/O.CON.KGID.SV.W.0246.000000T0000Z-110714T0430Z/
SMITH KS-FRANKLIN NE-
1118 PM CDT WED JUL 13 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
FRANKLIN AND NORTH CENTRAL SMITH COUNTIES UNTIL 1130 PM CDT...
AT 1115 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES
SOUTHEAST OF FRANKLIN...OR 30 MILES NORTHEAST OF PHILLIPSBURG...
MOVING SOUTHEAST AT 10 MPH.
LOCATIONS IMPACTED INCLUDE...
MAINLY RURAL AREAS OF EXTREME NORTHERN SMITH AND SOUTHEASTERN
FRANKLIN COUNTIES...SOUTHEAST OF THE CITY OF FRANKLIN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3988 9900 4009 9903 4014 9881 4003 9873
4000 9873 4000 9871 3997 9868
TIME...MOT...LOC 0418Z 328DEG 8KT 4001 9887
WIND...HAIL 60MPH 1.00IN
$$
PFANNKUCH776
WWUS53 KGID 140429
SVSGID
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
1129 PM CDT WED JUL 13 2011
KSC183-NEC061-140440-
/O.EXP.KGID.SV.W.0246.000000T0000Z-110714T0430Z/
SMITH KS-FRANKLIN NE-
1129 PM CDT WED JUL 13 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN FRANKLIN AND
NORTH CENTRAL SMITH COUNTIES HAS EXPIRED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
HOWEVER SMALL HAIL...GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE
WITH THIS THUNDERSTORM.
LAT...LON 3988 9900 4009 9903 4014 9881 4003 9873
4000 9873 4000 9871 3997 9868
TIME...MOT...LOC 0430Z 328DEG 8KT 3999 9885
$$
PFANNKUCHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 13, 6:41 PM CDT, 4 hours 8 minutes earlier.
Area forecast discussion, Jul 13, 6:41 PM CDT, 4 hours 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HASTINGS NE 641 PM CDT WED JUL 13 2011 .AVIATION...00Z TAF. A FEW THUNDERSTORMS ARE IN THE VICINITY OF THE KGRI TERMINAL AREA AND JUST TO THE NORTH. THEY HAVE NOT BEEN MOVING VERY QUICKLY AND THERE ARE A FEW SHOWERS DEVELOPING AROUND. WILL KEEP THUNDERSTORMS FOR A WHILE THIS EVENING BUT THEY SHOULD MOVE OFF EVENTUALLY. WILL HAVE TO WATCH TO SEE IF THE STORMS FURTHER TO THE SOUTHWEST WILL MAKE IT TO THE KGRI TERMINAL AREA. RIGHT NOW THE EXPECTATION THAT THEY SHOULD REMAIN OUT OF THE AREA. THERE IS A CHANCE FOR SOME LIGHT FOG LATE TONIGHT AND THE LOW STRATUS RETURNS TO THE AREA. DURING THE MORNING THE STRATUS WILL LIFT AND THE VISIBILITY WILL IMPROVE. BY AFTERNOON SHOULD BE BACK TO VFR. && .PREV DISCUSSION... /ISSUED 416 PM CDT WED JUL 13 2011/ SHORT TERM...TONIGHT THROUGH FRIDAY NIGHT. PRIMARY CONCERNS LIE WITH PRECIPITATION CHANCES AND WARMING TEMPERATURES. UPPER LEVEL DATA CONTINUES TO SHOW WEAK RIDGING ACROSS THE SOUTHERN PLAINS...LEAVING OUR REGION WITH ZONAL/SLIGHTLY SWRLY FLOW. ANOTHER WEAK DISTURBANCE MAKING ITS WAY ACROSS THE PLAINS ALONG WITH INCREASED LOW/MID LEVEL WA/THETAE ADVECTION HAS HELPED TO KEEP SKIES PARTLY TO MOSTLY CLOUDY AND ISOLATED/SCATTERED SHOWERS AND THUNDERSTORMS AROUND MOST OF THE DAY. WEAK OVERALL FORCING...SHEAR AND A BIT OF A REMAINING CAP HAVE KEPT MOST ACTIVITY IN CHECK SO FAR. HASNT BEEN A LOT OF CHANGE WITH THE SFC PATTERN THROUGH THE DAY...WITH HIGH PRESSURE CENTERED OVER THE WRN GREAT LAKES...LOW PRESSURE OVER FAR SW KS...AND A WARM FRONTAL BOUNDARY SITUATED NEAR THE NEB/KS STATE LINE. CLOUDS AND EASTERLY WINDS HAVE AGAIN KEPT AFTERNOON TEMPERATURES DOWN /ESP IN THE NORTH/...CURRENTLY RANGING FROM THE LOWER 70S NEAR ODX TO THE LOWER 90S ACROSS OUR NC KS COUNTIES. THE MAIN CONCERN FOR TONIGHT WILL LIE WITH THE EVOLUTION OF THUNDERSTORM ACTIVITY ONGOING ACROSS THE REGION. AM EXPECTING THE ACTIVITY AFFECTING THE NORTHERN HALF OF THE CWA TO CONTINUE SHIFTING OFF TO THE E/NE...WITH FOCUS THEN TURNING TO THE THUNDERSTORMS DEVELOPING OFF TOWARD THE HIGH PLAINS...RESULTING FROM UPSLOPE FLOW AND BETTER LOW/MID LEVEL LAPSE RATES. UNFORTUNATELY CONFIDENCE EVEN IN THE NEXT 12 HRS IS NOT OVERLY HIGH...AS MODELS VARY ON THE OVERALL COVERAGE AND EASTWARD PROGRESS OF ACTIVITY. NO MAJOR CHANGES WERE MADE...AND KEPT HIGHER POPS CONFINED TO THE WRN PORTIONS OF THE CWA THROUGH 06Z...BEFORE SHIFTING THEM TO THE CENTRAL/ERN PORTIONS POST 06Z. INSTABILITY NOT REALLY A CONCERN...BUT DEEP LAYER SHEAR IS LESS THAN STELLAR...SO WHILE NOT EXPECTING WIDESPREAD SEVERE WEATHER...AN ISOLATED STRONG/SVR THUNDERSTORM CANT BE RULED OUT. INTO THURSDAY...TRIMMED BACK BUT DID KEEP SOME LINGERING LOW POPS DURING THE MORNING HOURS FROM TONIGHTS ACTIVITY...BUT DID KEEP THE AFTERNOON HOURS DRY WITH THE BETTER THUNDERSTORM CHANCES LOOKING TO STAY OFF TO THE WEST OF THE CWA. THE UPPER LEVEL RIDGE IS STARTING TO AMPLIFY A BIT MORE...WITH THE AXIS EXTENDING FURTHER NORTH NEAR THE MO RIVER...BUT ISNT ENOUGH TO COMPLETELY KEEP OUT ANY WEAK DISTURBANCES IN THE FLOW. DECIDED TO INSERT A SMALL POP ACROSS THE WRN SECTIONS OF THE CWA...WHICH COULD BE IMPACTED BY ANY ACTIVITY THAT CAN DRIFT FAR ENOUGH EAST FROM THE HIGH PLAINS. CONFIDENCE IS THIS ACTUALLY OCCURRING IS PRETTY LOW...BUT NOT ZERO...WARMING MID LEVEL TEMPERATURES WILL ALSO BE A PLAYER IN KEEPING THINGS AT BAY. ALONG WITH THE RIDGE STARTING TO BUILD A BIT FURTHER NORTH IS THE MAIN SFC FRONTAL BOUNDARY...WHICH IS EXPECTED TO PUSH WELL NORTH OF THE CWA. WARMER AIR STARTS TO SHIFT IN...AND A BUMP IN AFTERNOON HIGHS IS EXPECTED...REACHING FROM NEAR 90S IN THE NEAST TO THE UPPER 90S IN THE SOUTHWEST. WILL NEED TO KEEP AN EYE ON THE POSSIBILITY OF NEEDING A HEAT ADV ACROSS THE SOUTH...BUT CURRENT FORECAST IS ARND 100-103...WILL LET MID SHIFT CREW GET ANOTHER LOOK AT THE DATA TO SEE IF ANY T/DP ADJUSTMENTS ARE NEEDED. ANY ACTIVITY THURSDAY EVENING IS EXPECTED TO DIMINISH BY MIDNIGHT...WITH THE REST OF THE OVERNIGHT HOURS...AND INTO THE DAYTIME HOURS ON FRIDAY...KEPT DRY. THE MAIN STORY WITH FRIDAY IS THE CONTINUED AMPLIFICATION OF THE UPPER LEVEL PATTERN...WITH THE CENTER OF THE HIGH AND RIDGE AXIS SHIFTING FURTHER NORTH. LIKE THURSDAY EVENING...HAVE SMALL POPS GOING FRIDAY EVENING ACROSS THE FAR WRN CWA...THE MAIN ACTIVITY WILL AGAIN BE ALONG THE HIGH PLAINS...BUT IT IS POSSIBLE A STRAY THUNDERSTORM COULD MAKE ITS WAY FAR ENOUGH EAST TO AFFECT OUR CWA. ANOTHER UPWARD TICK IN TEMPERATURES IS EXPECTED AS THAT RIDGE BUILDS...AND FORECAST CALLS FROM MID 90S NORTH TO NEAR 100 SOUTH FOR AFTERNOON HIGHS. HEAT INDEX VALUES ALSO CONTINUE TO RISE...CURRENTLY FORECAST AROUND 105 FOR ROUGHLY THE EASTERN HALF OF THE CWA...BUT WILL IT BEING 4TH PERIOD WILL HOLD OFF ON ANY HEADLINE FOR NOW. LONG TERM...SATURDAY THROUGH WEDNESDAY. PRIMARY FOCUS TURNS TO THE HOT TEMPERATURES ACROSS THE CWA. MODELS THROUGH THE MID/LATE PORTION OF THE FORECAST PERIOD ARE IN GOOD AGREEMENT WITH THE UPPER LEVEL PATTERN...AS HIGH PRESSURE/RIDGING ARE THE DOMINANT FORCE IN THE WEATHER ACROSS THE REGION. KEPT ANY PRECIPITATION MENTION OUT OF THE FORECAST FOR THE ENTIRE CWA...WITH ANY POTENTIAL THUNDERSTORM PRODUCING DISTURBANCES REMAINING ALONG THE EDGE OF THE RIDGE AND NORTH OF THE CWA. THERE IS GOOD AGREEMENT SHOWING VERY LITTLE OVERALL MOVEMENT/VARIATION WITH THE CENTER OF THE HIGH/RIDGE AXIS...STARTING AT 12Z THE HIGH IS CENTERED MAINLY OVER KS...AND BY THE END OF THE DAYTIME HOURS ON TUESDAY...HAS ACTUALLY STRENGTHENED SOME AND SHIFTED A TOUCH NORTH...CENTERED ROUGHLY OVER THE IA/NE/KS/MO BORDER AREA. NOT MUCH OF A CHANGE OVER THE PERIOD OF SEVERAL DAYS. AS WE GET TOWARD WEDNESDAY...THERE DOES LOOK TO BE A SLIGHT EASTWARD SHIFT OF THE RIDGE /CLOSER TO THE MISS RIVER/ AS A MORE NOTABLE LOW PRESSURE SYSTEM/TROUGH WORKS ONTO THE WEST COAST. THE STORY IS THE SAME LOOKING AT THE SFC PATTERN...LITTLE CHANGE WITH THE CWA REMAINING BETWEEN LOW PRESSURE ALONG THE FRONT RANGE/HIGH PLAINS WHILE HIGH PRESSURE AFFECTS THE MIDWEST AND EAST COAST...LEAVING THE CWA WITH A PROLONGED PERIOD OF SOUTHERLY LOW LEVEL FLOW. AS FAR AS TEMPERATURES GO...FELT INHERITED FORECAST HAD A GOOD HANDLE ON THINGS SO REALLY DIDNT NEED TO MAKE ANY SIGNIFICANT CHANGES. MODELS HAVE BEEN FAIRLY CONSISTENT SHOWING 850MB TEMPS REACHING INTO THE LOWER 30C RANGE FOR A FEW DAYS...BUT DO VARY SOME ON THE OVERALL EXTENT. EXPECTING HIGH TEMPERATURES THROUGH THE TIMEFRAME TO REACH WELL INTO THE 90S...WITH LOWER 100S POSSIBLE FOR LOCATIONS ROUGHLY SOUTH OF HIGHWAY 6 IN SC NEB. UNFORTUNATELY THERE ISNT MUCH RELIEF FROM THE MUGGY DEWPOINT VALUES...SO HEAT INDICIES OF 105 TO 110 LOOKING MORE LIKELY FOR A GOOD CHUNK OF THE CWA. && .GID WATCHES/WARNINGS/ADVISORIES... NE...NONE. KS...NONE. &&
Hazardous weather outlook, Jul 13, 6:12 PM CDT, 4 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE HASTINGS NE 612 PM CDT WED JUL 13 2011 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 141200- PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- 612 PM CDT WED JUL 13 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND PORTIONS OF NORTH CENTRAL KANSAS. .DAY ONE...TONIGHT. THUNDERSTORM CHANCES CONTINUE ACROSS THE OUTLOOK AREA TONIGHT. THE POTENTIAL FOR A FEW STRONG TO SEVERE THUNDERSTORMS WILL REMAIN...WITH HAIL UP TO THE SIZE OF GOLF BALLS AND WIND GUSTS OF 60 MPH BEING THE PRIMARY HAZARDS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THURSDAY THROUGH FRIDAY EVENING...THUNDERSTORM CHANCES WILL CONTINUE ACROSS PORTIONS OF THE OUTLOOK AREA. THE BETTER CHANCES WILL BE MAINLY DURING THE MORNING AND EVENING HOURS ON THURSDAY...AND AGAIN FRIDAY EVENING. AN ISOLATED STRONG TO SEVERE THUNDERSTORM WILL BE POSSIBLE. IN ADDITION...HEAT INDEX VALUES NEAR 105 DEGREES ARE ANTICIPATED FOR MUCH OF THE OUTLOOK AREA THURSDAY THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND TONIGHT. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE)
In the hours before
Local storm report, Jul 13, 9:11 PM CDT, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
911 PM CDT WED JUL 13 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0859 PM TSTM WND GST UPLAND 40.32N 98.90W
07/13/2011 E60 MPH FRANKLIN NE PUBLIC
ESTIMATED 50 TO 60 MILES PER HOUR WITH NICKEL SIZE HAIL.
&&
NWSSpecial weather statement, Jul 13, 9:28 PM CDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
928 PM CDT WED JUL 13 2011
KSZ017>019-140315-
MITCHELL KS-OSBORNE KS-ROOKS KS-
928 PM CDT WED JUL 13 2011
...SIGNIFICANT WEATHER ADVISORY FOR EXTREME SOUTHWESTERN MITCHELL...
OSBORNE AND NORTHEASTERN ROOKS COUNTIES UNTIL 1015 PM CDT...
AT 924 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM ALTON TO 10 MILES
SOUTH OF ALTON TO 7 MILES SOUTHEAST OF NATOMA...AND MOVING EAST AT 20
MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN.
LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
ALTON...
OSBORNE...
PORTIS...
TIPTON...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
LAT...LON 3913 9851 3913 9900 3932 9901 3957 9918
3957 9860 3940 9847 3921 9846 3921 9848
3913 9848 3913 9849
TIME...MOT...LOC 0228Z 259DEG 17KT 3949 9900 3933 9889
3915 9888
JCBLocal storm report, Jul 13, 10:02 PM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE HASTINGS NE
1002 PM CDT WED JUL 13 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0613 PM HAIL 2 SE WILSONVILLE 40.09N 100.08W
07/13/2011 E1.75 INCH FURNAS NE LAW ENFORCEMENT
0614 PM HAIL WILSONVILLE 40.11N 100.11W
07/13/2011 E1.25 INCH FURNAS NE CO-OP OBSERVER
0710 PM HAIL 5 NW CHAPMAN 41.07N 98.23W
07/13/2011 E1.00 INCH MERRICK NE LAW ENFORCEMENT
0737 PM HAIL 2 S AXTELL 40.45N 99.13W
07/13/2011 E1.50 INCH KEARNEY NE FIRE DEPT/RESCUE
0842 PM TSTM WND GST 3 S STOCKTON 39.39N 99.27W
07/13/2011 E65.00 MPH ROOKS KS LAW ENFORCEMENT
0843 PM TORNADO 4 SW UPLAND 40.28N 98.96W
07/13/2011 FRANKLIN NE FIRE DEPT/RESCUE
0859 PM TSTM WND GST UPLAND 40.32N 98.90W
07/13/2011 E60.00 MPH FRANKLIN NE PUBLIC
ESTIMATED 50 TO 60 MILES PER HOUR WITH NICKEL SIZE HAIL.
0904 PM TORNADO 5 SE UPLAND 40.27N 98.83W
07/13/2011 FRANKLIN NE FIRE DEPT/RESCUE
&&
NWSSpecial weather statement, Jul 13, 10:02 PM CDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
1002 PM CDT WED JUL 13 2011
NEZ084-085-140345-
FRANKLIN NE-WEBSTER NE-
1002 PM CDT WED JUL 13 2011
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN WEBSTER AND SOUTHEASTERN
FRANKLIN COUNTIES UNTIL 1045 PM CDT...
AT 957 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES NORTH OF RIVERTON...OR 35 MILES SOUTHWEST
OF HASTINGS...MOVING SOUTHEAST AT 15 MPH.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
RIVERTON...
INAVALE...
THIS STORM MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR THIS
AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS
LOCAL CABLE TV OUTLETS....FOR ADDITIONAL INFORMATION AND POSSIBLE
WARNINGS FROM THE NATIONAL WEATHER SERVICE.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
LAT...LON 4022 9895 4032 9868 4007 9854 4000 9885
4000 9887
TIME...MOT...LOC 0301Z 309DEG 11KT 4017 9876
PFANNKUCHSpecial weather statement, Jul 13, 10:23 PM CDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
1023 PM CDT WED JUL 13 2011
KSZ006-NEZ084-085-140400-
FRANKLIN NE-SMITH KS-WEBSTER NE-
1023 PM CDT WED JUL 13 2011
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN WEBSTER...FRANKLIN
AND NORTHERN SMITH COUNTIES UNTIL 1100 PM CDT...
AT 1020 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES SOUTH OF
HILDRETH TO FRANKLIN TO RIVERTON...AND GENERALLY MOVING SOUTHWEST.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO AROUND
50 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND
FREQUENT DANGEROUS LIGHTNING.
LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
FRANKLIN...
BLOOMINGTON...
NAPONEE...
THESE STORMS MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR
THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS
WELL AS LOCAL CABLE TV OUTLETS....FOR ADDITIONAL INFORMATION AND
POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
LAT...LON 4029 9901 4023 9878 4010 9860 3988 9881
4001 9906 4007 9916
TIME...MOT...LOC 0322Z 042DEG 11KT 4024 9903 4015 9891
4003 9878
PFANNKUCHSpecial weather statement, Jul 13, 10:30 PM CDT, 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 1030 PM CDT WED JUL 13 2011 NEZ039-040-046-047-140415- GREELEY NE-HOWARD NE-SHERMAN NE-VALLEY NE- 1030 PM CDT WED JUL 13 2011 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN VALLEY... NORTHEASTERN SHERMAN...NORTHWESTERN HOWARD AND SOUTHWESTERN GREELEY COUNTIES UNTIL 1115 PM CDT... AT 1029 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES NORTHEAST OF SHERMAN RESERVOIR DAM...OR 19 MILES SOUTHEAST OF ORD...MOVING NORTHEAST AT 10 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... SCOTIA... COTESFIELD... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. LAT...LON 4155 9865 4130 9849 4127 9884 4139 9894 TIME...MOT...LOC 0330Z 247DEG 11KT 4136 9878 JCB
The office that day
Everything else NWS Hastings, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 13, 7:18 PM CDT | Special Weather Statement | GID | Kearney | 27 min |
| Jul 13, 7:25 PM CDT | Severe Thunderstorm Warning | GID | Kearney | 35 min |
| Jul 13, 7:26 PM CDT | Special Weather Statement | GID | Merrick | 34 min |
| Jul 13, 7:27 PM CDT | Severe Thunderstorm Warning | GID | Furnas, Harlan | 48 min |
| Jul 13, 7:53 PM CDT | Severe Thunderstorm Warning | GID | Kearney | 37 min |
| Jul 13, 8:04 PM CDT | Special Weather Statement | GID | Hamilton | 26 min |
| Jul 13, 8:29 PM CDT | Special Weather Statement | GID | Kearney | 31 min |
| Jul 13, 8:38 PM CDT | Severe Thunderstorm Warning | GID | Adams, Franklin, Kearney, Webster | 37 min |
| Jul 13, 8:50 PM CDT | Tornado Warning | GID | Franklin, Kearney | 25 min |
| Jul 13, 9:08 PM CDT | Tornado Warning | GID | Franklin | 22 min |
| Jul 13, 9:30 PM CDT | Tornado Warning | GID | Franklin, Webster | 30 min |
| Jul 13, 10:02 PM CDT | Special Weather Statement | GID | Franklin | 43 min |
| Jul 13, 10:23 PM CDT | Special Weather Statement | GID | Franklin | 37 min |
| Jul 13, 10:30 PM CDT | Special Weather Statement | GID | Greeley | 45 min |
| Jul 13, 11:11 PM CDT | Areal Flood Advisory | GID | Franklin, Webster | 10 hr |
| Jul 14, 4:38 AM CDT | Excessive Heat Watch | GID | Adams, Clay, Fillmore, Greeley, Hall, Hamilton and 8 more | 11 hr |
| Jul 14, 8:34 AM CDT | Areal Flood Warning | GID | Franklin | 6 hr |
| Jul 14, 3:18 PM CDT | Excessive Heat Watch | GID | Adams, Buffalo, Clay, Dawson, Fillmore, Franklin and 18 more | 24 hr |
| Jul 14, 3:18 PM CDT | Excessive Heat Warning | GID | Adams, Buffalo, Clay, Dawson, Fillmore, Franklin and 18 more | 7 days |
| Jul 13, 7:29 PM CDT | Special Weather Statement | GID | Rooks | 46 min |
| Jul 13, 7:43 PM CDT | Severe Thunderstorm Warning | GID | Rooks | 32 min |
| Jul 13, 8:14 PM CDT | Special Weather Statement | GID | Rooks | 46 min |
| Jul 13, 8:47 PM CDT | Severe Thunderstorm Warning | GID | Osborne, Rooks | 43 min |
| Jul 13, 9:28 PM CDT | Special Weather Statement | GID | Osborne | 47 min |
| Jul 13, 11:16 PM CDT | Special Weather Statement | GID | Rooks | 44 min |
| Jul 14, 12:04 AM CDT | Areal Flood Advisory | GID | Rooks | 10 hr |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2011Severe Thunderstorm Warnings in Kansas, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.